Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 66, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 26, 1994, 7:34 PM EDT for Marion County, Florida. It was in force for 56 min.
The area
The counties it named.
The facts
- Issued
- Jun 26, 1994, 7:34 PM EDT (23:34 UTC)
- Expired
- Jun 26, 1994, 8:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Marion County, FL
The nearest sounding before it
Jacksonville, FL (KAYS), launched 12:00Z, 11.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KDAB 262335 RRA SVRDAB FLC083-270030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DAYTONA BEACH FL 734 PM EDT SUN JUN 26 1994 THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 830 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL FLORIDA ...CENTRAL MARION COUNTY NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE THUNDERSTORM OVER THE SOUTH CENTRAL PART OF MARION COUNTY NEAR BELLVIEW. THE SEVERE STORM WAS DRIFTING NORTH...LESS THAN 10 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:18 PM EDT, 5 hours 16 minutes earlier.
Area forecast discussion, Jun 26, 2:18 PM EDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 216 PM EDT SUN JUN 26 1994 SEA BRZ BNDRY ON 88-D FARLY WELL INLAND AND WILL GO WITH SLGHT CHC ALONG THE CST AND SCT THIS EVENING AS BNDRY MOVES WEST. STRG TSTMS STILL POSSIBL BUT MAY OCCUR LATE ON WEST CST. C FL BETWEEN SYST NEXT 2 DAYS WITH 50H TROF AND VORT LOBE SKIRTING NRN FL AND SYST IN ERLYS ROUNDING THE BOTTOM OF THE ATLTC RDG TOWARD SE FL. MRH PROGGED TO CHG LITTLE AND WITH NEITHER SYST TO HAVE GREAT IMPACT ON AREA SEA BRZ TSTMS SHOULD RULE IN LIGHT STEERING FLOW. CLOSE TO FWC POPS AND TMPS. @1...VOLUSIA BREVARD ST LUCIE MARTIN INDIAN RIVER @2...ORANGE SEMINOLE LAKE OSCEOLA OKEECHOBEE MCO 74/93/74/93 3434 DAB 73/92/ 72/92 3434 MLB 74/92/74/92 3434 .MLB...NONE. RES
In the hours before
Special weather statement, Jun 26, 3:04 PM EDT, 4 hours 30 minutes before
FLZ041-044>047-053-054-058-059-064-501-262005- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 304 PM EDT SUN JUN 26 1994 ...STRONG THUNDERSTORMS DEVELOPING OVER WESTERN MARTIN AND SOUTHERN OKEECHOBEE COUNTIES... AT 305 PM SCATTERED STRONG THUNDERSTORMS WERE INCREASING ACROSS SOUTHERN OKEECHOBEE COUNTY JUST NORTH OF THE TOWN OF OKEECHOBEE. ANOTHER STRONG STORM WAS OVER LAKE OKEECHOBEE NORTHWEST OF PORT MAYACA. THE STORMS WERE MOVING WEST NORTHWEST AT 10 MPH. THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL. IF THREATENING WEATHER MOVES TOWARD YOU SEEK SHELTER IN A SOLID BUILDING. MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON ROADS. ELSEWHERE SHOWERS WERE SCATTERED 35 TO 50 MILES EAST FROM SEBASTIAN TO FT PIERCE. OTHER THUNDERSTORMS MAY DEVELOP NORTHWARD TOWARD KENANSVILLE AND LAKE KISSIMMEE THROUGH 5 PM. RES
Special weather statement, Jun 26, 3:09 PM EDT, 4 hours 25 minutes before
FLZ041-044>047-053-054-058-059-064-501-262005- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 304 PM EDT SUN JUN 26 1994 ...STRONG THUNDERSTORMS DEVELOPING OVER WESTERN MARTIN AND SOUTHERN OKEECHOBEE COUNTIES... AT 305 PM SCATTERED STRONG THUNDERSTORMS WERE INCREASING ACROSS SOUTHERN OKEECHOBEE COUNTY JUST NORTH OF THE TOWN OF OKEECHOBEE. ANOTHER STRONG STORM WAS OVER LAKE OKEECHOBEE NORTHWEST OF PORT MAYACA. THE STORMS WERE MOVING WEST NORTHWEST AT 10 MPH. THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL. IF THREATENING WEATHER MOVES TOWARD YOU SEEK SHELTER IN A SOLID BUILDING. MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON ROADS. ELSEWHERE SHOWERS WERE SCATTERED 35 TO 50 MILES EAST FROM SEBASTIAN TO FT PIERCE. OTHER THUNDERSTORMS MAY DEVELOP NORTHWARD TOWARD KENANSVILLE AND LAKE KISSIMMEE THROUGH 5 PM. RES
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:30 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.